Recent increase in thyroxin

I've just had my thyroxin increased as of yesterday from 75 to 100mg. It was an over the phone instruction from the secretary at the gp's so I don't know what my blood test result was. Been feeling really woolly headed, slow, anxious, thirsty, puffy in general but this morning the symptoms are so much more pronounced. Is the increase having an impact already, in which case why are the symptoms worse, or is this a simple placebo from the knowledge that I'm further into hypo?

2 Replies

oldestnewest
  • I doubt that an increase would have such an adverse effect immediately as it takes a while to build up on your body.

    However, what jumps into my mind is whether you have been given a different brand of Levo? If you have then perhaps it's a reaction to something different on the new tablets, eg fillers.

    With regard to your results, ring the surgery and ask them, don't take no for an answer, you are entitled to them. Tell them you are happy to take the numbers down over the phone, with reference ranges. If they won't play ball then tell them you will call in on xxxday and will pick up a printout.

  • What do you mean by 'further into hypo'? Do you think the increase is because your hypothyroidism has got worse? Well, it could be worse if you have Hashi's, but the protocol with thyroid hormone is to start low and increase by 25 mcg every six weeks until the patient's symptoms have been resolved. Most doctors Don't know about the symptom resolving bit, but they do know that the TSH has to come down.

    Do you have copies of your thyroid results? Both at the last test, and the test when you were diagnosed. If not, ask for a print-out - it is your legal right to have one - and then post them on here, and somebody will be able to help you understand your disease a bit better. :)

You may also like...